Hornchurch mother believes HPV review is ‘incomplete’
PUBLISHED: 08:13 10 November 2015 | UPDATED: 08:13 10 November 2015
A mother of a young girl diagnosed with PoTS is “disappointed” with the outcome of the review into the HPV vaccination.
The European Medicines Agency launched an investigation earlier this year into a possible connection between the vaccine and CRPS (Complex regional pain syndrome) and PoTS (Postural Tachycardia Syndrome).
The review came after thousands of young girls reported experiencing adverse reactions following the injection.
Nicola Kelly, 41, of Hornchurch, believes the research carried out does not delve into the true extent of how many girls are being affected by the vaccine.
She said: “It is seems to me that a decision has been made without all of the answers.
“I don’t think enough information on all of the individual cases which could have been provided by GPs were taken into account so it does feel like it’s incomplete.”
Nicola’s daughter Erin had the injection when she was 12 but not long after, she became unwell, her heart racing and her energy levels decreasing.
After years of ill health, she was finally told she had PoTS.
She said: “Erin was very healthy before she had the vaccination.
“She rarely got ill and had only been to hospital once.
“It is just too much of a coincidence for her health to change over night like it did.”
The agency’s report details how the available evidence provided does not support a “causal link” with the two debilitating conditions and that no changes will be made to the vaccine at this stage.
It says: “The review recognised that more than 80 million girls and women worldwide have now received these vaccines, and in some European countries they have been given to 90per cent of the age group recommended for vaccination.
“Use of these vaccines is expected to prevent many cases of cervical cancer and various other cancers and conditions caused by HPV.
“The benefits of HPV vaccines therefore continue to outweigh their risks.
“The safety of these vaccines, as with all medicines, will continue to be carefully monitored.”
If you value what this story gives you, please consider supporting the Romford Recorder. Click the link in the orange box above for details.